MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-10.0
Medical Device Problem Codes Hole In Material (1293); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure, the advance 35 lp low profile balloon catheter was unable to inflate inside the patient.The balloon was removed and an attempt was made to inflate it outside the patient, but a pin hole was found in the balloon material.Another advance 35 lp low profile balloon catheter was then used to complete the procedure.It was reported that the patient's anatomy was not calcified or tortuous.It was also stated that there was no scar tissue.No unintended section of the device remained inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 35lp low profile balloon catheter (pta5-35-80-7-10.0) was returned for investigation.A pinhole was noted approximately 5cm from the distal end.The length of the device balloon measured within specifications at 98mm.The balloon was able to be inflated and that is how the pinhole leak was found.A document-based investigation was performed.Review of the device history record of the finished product shows one nonconforming event that may contribute to this failure mode.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6765932
Report Number1820334-2017-02109
Device Sequence Number16577632
Product Code DQY
UDI-Device Identifier10827002523552
UDI-Public(01)10827002523552(17)200324(10)7775384
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-7-10.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1